MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a ruby coil, a non-penumbra catheter, and a non-penumbra microcatheter.It should be noted that the patient¿s anatomy was moderately tortuous and mildly calcified.During the procedure, while advancing the ruby coil into the microcatheter, the physician experienced increasing resistance and the ruby coil was stuck at the mid-shaft of the microcatheter.The physician then pulled the pusher assembly of the ruby coil back and noticed that the ruby coil had unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed, and the ruby coil was flushed out of the microcatheter.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was damaged and intact on the proximal end of the pusher assembly, and the pull wire was advanced distal to the distal tip of the pusher assembly.If the ruby coil is advanced against resistance, the pull wire may advance distal to the pusher assembly distal tip and result in the embolization coil detachment.Based on the reported event, the patient¿s tortuous anatomy may have contributed to resistance during the procedure.Further evaluation revealed a kink on the pusher assembly and offset coil winds on the embolization coil.This damage was incidental to the reported complaint.The kink may have occurred during packaging of the device for return to penumbra.The offset coil winds may have occurred during manipulation of the ruby coil against resistance.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20510868
Report Number3005168196-2024-00350
Device Sequence Number15215059
Product Code HCG
UDI-Device Identifier00814548018362
UDI-Public00814548018362
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0630
Device Lot NumberF00008308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005